Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 144, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2003, 12:50 AM CDT for Little River County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2003, 12:50 AM CDT (05:50 UTC)
- Expired
- May 7, 2003, 1:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Little River County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 11:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2206 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:45 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 6, 11:45 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 PM CDT TUE MAY 6 2003 WILL BE UPDATING THE ZONES TO INCLUDE TORNADO WATCH THAT WILL RUN UNTIL 500 AM CDT FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND PARTS OF NORTHEAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA. HAVE INCREASED THE CHANCE OF RAIN FOR SOME OF THE WATCH AREA. ZONES ALREADY OUT. STRONG ROTATION IN STORMS ALREADY DEVELOPING OVER NE TX. 6 .SHV...NONE.
Hazardous weather outlook, May 6, 12:00 PM CDT, 12 hours 50 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER...ACROSS SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF THE AREA... INCLUDING THE INTERSTATE 20 CORRIDOR. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND UNSTABLE AIR MASS TO LIKELY PRODUCE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. ALSO...VERTICAL WIND PROFILES SUGGEST THE POTENTIAL FOR TORNADOES...SOME POSSIBLY SIGNIFICANT AND LONG LIVED...THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE MODERATE RISK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:03 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 57 min |
| May 7, 2:16 AM CDT | Tornado Warning | SHV | Caddo | 59 min |
| May 7, 2:35 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 55 min |
| May 7, 2:44 AM CDT | Tornado Warning | SHV | Bossier | 61 min |
| May 7, 3:21 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 54 min |
| May 7, 3:52 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 53 min |
| May 7, 4:33 AM CDT | Flash Flood Warning | SHV | Claiborne | 3 hr |
| May 7, 4:57 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 63 min |
| May 7, 5:11 AM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
| May 7, 5:44 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 61 min |
| May 6, 11:12 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 63 min |
| May 6, 11:41 PM CDT | Tornado Warning | SHV | Wood | 64 min |
| May 6, 11:53 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 52 min |
| May 7, 12:04 AM CDT | Tornado Warning | SHV | Upshur | 56 min |
| May 7, 12:59 AM CDT | Tornado Warning | SHV | Harrison, Marion | 61 min |
| May 7, 1:59 AM CDT | Tornado Warning | SHV | Harrison, Marion | 46 min |
| May 7, 4:49 AM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| May 7, 12:47 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 58 min |
| May 7, 5:18 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 57 min |
| May 7, 6:00 AM CDT | Severe Thunderstorm Warning | SHV | Union | 75 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.